Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 135, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 29, 2012, 2:22 AM CDT for Audrain County, Boone County, Missouri. It was in force for 38 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2012, 2:22 AM CDT (07:22 UTC)
- Expired
- Apr 29, 2012, 3:00 AM CDT
- In force
- 38 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Audrain County, MO, Boone County, MO
The radar
The St Louis radar (KLSX), 134 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 2:25 AM CDT | HAIL 1 | 3 Ne Hallsville, MO | |
| Apr 29, 2:37 AM CDT | HAIL 0.75 | Centralia, MO | |
| Apr 29, 2:45 AM CDT | HAIL 1 | Centralia, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.4 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1804 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
382
WUUS53 KLSX 290722
SVRLSX
MOC007-019-290800-
/O.NEW.KLSX.SV.W.0135.120429T0722Z-120429T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
222 AM CDT SUN APR 29 2012
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN AUDRAIN COUNTY IN CENTRAL MISSOURI...
NORTHEASTERN BOONE COUNTY IN CENTRAL MISSOURI...
* UNTIL 300 AM CDT
* AT 218 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
HALLSVILLE...AND MOVING NORTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS.
* LOCATIONS IMPACTED INCLUDE...
CENTRALIA AND THOMPSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3934 9212 3933 9171 3906 9209 3907 9213
3903 9218 3910 9235
TIME...MOT...LOC 0722Z 228DEG 28KT 3911 9219
HAIL...1.00IN
WIND...<50 MPH
$$
TILLY2 follow-up statements
568 WWUS53 KLSX 290747 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 247 AM CDT SUN APR 29 2012 MOC007-019-290800- /O.CON.KLSX.SV.W.0135.000000T0000Z-120429T0800Z/ BOONE MO-AUDRAIN MO- 247 AM CDT SUN APR 29 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL AUDRAIN AND NORTHEASTERN BOONE COUNTIES UNTIL 300 AM CDT... AT 241 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CENTRALIA... AND MOVING NORTHEAST AT 35 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. QUARTER SIZE HAIL WAS REPORTED NORTHEAST OF HALLSVILLE WITH THIS STORM. IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF NORTHWESTERN AUDRAIN COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 3924 9221 3934 9212 3933 9172 3914 9209 TIME...MOT...LOC 0746Z 217DEG 30KT 3926 9203 HAIL...1.00IN WIND...<50 MPH $$ TILLY
543 WWUS53 KLSX 290801 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 301 AM CDT SUN APR 29 2012 MOC007-019-290811- /O.EXP.KLSX.SV.W.0135.000000T0000Z-120429T0800Z/ BOONE MO-AUDRAIN MO- 301 AM CDT SUN APR 29 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL AUDRAIN AND NORTHEASTERN BOONE COUNTIES HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. ADDITIONAL THUNDERSTORMS MAY BE POSSIBLE THROUGH THE EARLY MORNING HOURS. LAT...LON 3924 9221 3934 9212 3933 9172 3914 9209 TIME...MOT...LOC 0747Z 216DEG 29KT 3927 9204 $$ TILLY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 11:49 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Apr 28, 11:49 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 1149 PM CDT SAT APR 28 2012 .UPDATE... ISSUED AT 1142 PM CDT SAT APR 28 2012 ISSUED AT 712 PM CDT SAT APR 28 2012 SEVERE STORM WATCH 197 HAS BEEN ALLOWED TO EXPIRE WITH ALL SEVERE STORM ACTIVITY NOW CONFINED TO TORNADO WATCH 199 JUST SE OF STL CITY. SEVERE STORMS SHOULD EXIT OR WEAKEN SUFFICIENTLY BELOW SVR LIMITS BY 830 PM OR SO...AND UNLESS SOMETHING CHANGES...ANTICIPATE AN EARLY CANCELLATION OF WATCH BY THAT TIME. TES && .SHORT TERM... ISSUED AT 430 PM CDT SAT APR 28 2012 (TONIGHT) SFC MAP AT 21Z SHOWS WEAK WAVE OF LO PRES OVER THE WRN SUBURBS OF SAINT LOUIS WITH A CDFNT TRAILING SWWD NEAR I-44 CORRIDOR IN MISSOURI AND A WRMFNT THAT HAS BECOME QSTNRY EXTENDING EWD NEAR THE I-70 CORRIDOR IN ILLINOIS. BKN-OVC CLOUD COVER EXISTS OVER MUCH OF THE AREA LIMITING INSOLATION...BUT TEMPS STILL MANAGED TO TOP OUT IN THE LOWER 80S FOR AREAS S OF INTERSTATE 70...WHILE ONLY 60S WERE ATTAINED IN NERN MO AND W CNTRL IL. A WEAK SHORTWAVE OVER IN SRN KS EARLIER THIS MORNING HAS SLIPPED E ACROSS OUR REGION THIS AFTERNOON. THE RESULT...NUMEROUS SHRA/TSRA HAVE DEVELOPED NEAR THE SFC-FRONTAL ZONE WITH A SEVERE SUPERCELL THAT HAS DROPPED VERY LARGE HAIL THRU THE NRN AND ERN STL METRO AREA AND HAS NOW PUSHED INTO FAR ERN SECTIONS OF THE METRO AREA NEAR BELLEVILLE. THIS ACTIVITY SHOULD CONTINUE THRU EARLY THIS EVENING WITH THE MAIN SEVERE THREAT ALG-SE OF THE CDFNT. THIS CDFNT IS EXPECTED TO MOVE VERY SLOWLY SEWD AND EVENTUALLY STALL IN SERN MO AND SRN IL LATER TONIGHT. AN ADDITIONAL ROUND OF SHRA/TSRA IS EXPECTED THERE LATER TONIGHT WITH ANOTHER AREA OF RAIN EXPECTED TO SHOOT NEWD INTO CNTRL-NERN MO LATE. TES && .LONG TERM... ISSUED AT 430 PM CDT SAT APR 28 2012 (SUNDAY THROUGH NEXT SATURDAY) UPPER LEVEL TROF IN WRN CONUS WILL RESULT IN PERSISTENT SW FLOW OVER THE MID MS VALLEY THRU THURSDAY WITH A SERIES OF SHORTWAVE DISTURBANCES. THIS COUPLED WITH A FRONTAL BOUNDARY OR SFC WAVES MOVING THRU DURING THIS TIME WILL GIVE US A WET PERIOD THRU MUCH OF NEXT WEEK WITH FEW PERIODS OF DRY WX. IT WILL BE EASIER TO TALK ABOUT THE FEW DRY PERIODS...WITH ONE EXPECTED FROM LATE TUESDAY THRU LATE WEDNESDAY AND ANOTHER FOR THE EARLY PART OF NEXT WEEKEND. TEMPERATURES WILL BEGIN NEAR AVERAGE...BUT WITH A WARM SECTOR SETUP BEGINNING ON LATE TUESDAY...LOOK FOR A PERIOD OF ABOVE AVERAGE TEMPS WITH MAXES IN THE 80S FOR A GOOD PORTION OF NEXT WEEK. TES && .AVIATION... ISSUED AT 1142 PM CDT SAT APR 28 2012 MEAN TROF POSITION TO REMAIN TO THE WEST AND NORTHWEST OF THE REGION. SURFACE FRONT HAS SAGGED SOUTH OF THE AREA AS EAST TO NORTHEAST WINDS PREVAIL. VORT MAXES TO ROTATE THROUGHT THE TROF KICKING OFF PERIODS OF THUNDERSTORMS. TIMING DIFFICULT AT BEST BUT IT LOOKS LIKE A ROUND MAY GO THROUGH COU AND UIN OVERNIGHT AND THEN INTO STL AREA MORNING INTO EARLY AFTERNNOON. THE NEXT ROUND LOOKS TO BE SUNDAY EVENING. SOME FOG AND STRATUS EXPECTED ON THE NORTH SIDE OF THE FRONT SPECIFICS FOR KSTL...A FEW THUNDERSTORMS WILL REMAIN IN THE AREA UNTIL ABOUT 08Z. SOME FOG AND STRATUS EXPECTED OVERNIGHT WITH THE NEXT ROUND OF THUNDERSTORMS WITH A VORT MAX EXPECTED MID MORING INTO EARLY AFTERNOON. MORE STORMS POSSIBLE WITH ANOTHER VORT MAX LATE AFTERNOON INTO SUNDAY EVENING. JPK && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 28, 7:20 PM CDT, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 720 PM CDT SAT APR 28 2012 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-291200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 720 PM CDT SAT APR 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT NUMEROUS CHANCES FOR THUNDERSTORMS WILL EXIST ACROSS MUCH OF THE AREA TONIGHT. THROUGH EARLY EVENING...A FEW SEVERE STORMS ARE LIKELY. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...ALTHOUGH THERE WILL BE AN ISOLATED TORNADO POSSIBILITY WITH THE MOST INTENSE THUNDERSTORMS. FOR FURTHER INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO THE LATEST STORM PREDICTION CENTER WATCH PRODUCTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A THREAT OF THUNDERSTORMS WILL PERSIST ACROSS THE REGION FOR MUCH OF NEXT WEEK AS A FRONTAL BOUNDARY REMAINS DRAPED ACROSS THE CENTRAL U.S. STRONG TO SEVERE STORMS ARE POSSIBLE...MAINLY IN SOUTHERN MISSOURI AND ILLINOIS...FOR SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THROUGH EARLY THIS EVENING. TES
In the hours before
Special weather statement, Apr 29, 1:12 AM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 112 AM CDT SUN APR 29 2012 ILZ059-098>100-MOZ052-061-063-064-290700- CALHOUN IL-JERSEY IL-LINCOLN MO-MACOUPIN IL-MADISON IL-ST. CHARLES MO-ST. LOUIS MO-ST. LOUIS CITY MO- 112 AM CDT SUN APR 29 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ST. LOUIS CITY... NORTHERN ST. LOUIS...ST. CHARLES...SOUTHEASTERN LINCOLN...CALHOUN... WESTERN MADISON...SOUTHWESTERN MACOUPIN AND SOUTHERN JERSEY COUNTIES UNTIL 200 AM CDT... AT 109 AM CDT...STORM SPOTTERS REPORTED A CLUSTER OF STRONG THUNDERSTORMS IN AND AROUND THE ST. LOUIS METROPOLITAN AREA. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... BRIDGETON... OVERLAND... HAZELWOOD... BERKELEY... KINLOCH... COOL VALLEY... NORMANDY... FERGUSON... HILLSDALE... NORTHWOODS... DELLWOOD... JENNINGS... OLD MONROE... GRAFTON... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. KANOFSKY
Local storm report, Apr 29, 1:39 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
139 AM CDT SUN APR 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 AM TSTM WND GST KLIEVER 38.70N 92.50W
04/29/2012 M45 MPH MONITEAU MO TRAINED SPOTTER
ALSO 1.1 INCHES OF RAIN IN 15 MINUTES.
&&
GOSSELINLocal storm report, Apr 29, 1:43 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
143 AM CDT SUN APR 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 AM HAIL FLORISSANT 38.80N 90.32W
04/29/2012 E0.25 INCH ST. LOUIS MO TRAINED SPOTTER
&&
GOSSELINLocal storm report, Apr 29, 1:53 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
153 AM CDT SUN APR 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 AM HAIL 1 SE FLORISSANT 38.79N 90.31W
04/29/2012 E0.50 INCH ST. LOUIS MO TRAINED SPOTTER
AT ST. LOUIS COMMUNITY COLLEGE AT FLORISSANT VALLEY
CAMPUS.
&&
GOSSELINSpecial weather statement, Apr 29, 2:18 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 218 AM CDT SUN APR 29 2012 ILZ100-290800- MADISON IL- 218 AM CDT SUN APR 29 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MADISON COUNTY UNTIL 300 AM CDT... AT 214 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PONTOON BEACH...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... GLEN CARBON... MARYVILLE... EDWARDSVILLE... TROY... POAG... KUHN... FRUIT... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TILLY
Local storm report, Apr 29, 2:19 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
219 AM CDT SUN APR 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 AM HAIL AVISTON 38.61N 89.61W
04/29/2012 E0.88 INCH CLINTON IL TRAINED SPOTTER
&&
TRUETTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 8:12 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 48 min |
| Apr 28, 8:39 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 36 min |
| Apr 29, 1:44 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 46 min |
| Apr 29, 1:47 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole | 32 min |
| Apr 29, 2:52 AM CDT | Severe Thunderstorm Warning | LSX | Monroe | 38 min |
| Apr 29, 3:05 AM CDT | Severe Thunderstorm Warning | LSX | Callaway | 44 min |
| Apr 29, 4:00 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Pike | 27 min |
| Apr 29, 4:59 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 46 min |
| Apr 29, 4:00 PM CDT | Flash Flood Watch | LSX | Audrain, Boone, Callaway, Cole, Crawford, Franklin and 14 more | 15 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.